# SDR CA090508003

- Difficulty date: May 7, 2009
- Submitted: May 13, 2009
- Operation: General aviation
- Make and model: Bolkms BO105S
- Aircraft time: 9,567 hours
- Engine: Allsn 250C20B
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Tail Boom
- Part number: BO105
- Condition: Damaged
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) TAILBOOM WAS INSTALLED WHEN DEFORMATION WAS FIRST DISCOVERED.  BOOM IS TWISTING AT THE MARKED AREAS. FWD INDENT IS .5 DEEP AT 100 PERCENT RPM FLAT PITCH AND THE 3 AFT INDENTS ARE AT LEAST .2500 INCH INDENTED AND RESEMBLE A RUBBER WAVE. AS SOON AS THE POWER LEVERS ARE PULLED BACK TO IDLE THE BADNESS GOES AWAY. IT TAKES VERY LITTLE LT PEDAL OFF NEUTRAL (15-20 PERCENT TRAVEL LIKE YOU`D DO A PEDAL CHECK FOR TR DYNAMIC BALANCING)TO AGGRAVATE THE SITUATION FURTHER PLUS THE POWER TRAIN STARTS TO HUM EVEN MORE.  AREA WHERE THE FLEX IS OCCURRING IS ALSO WHERE THE BRG RUBBER SPUN THE DEEPEST INTO THE SHAFT.   FEEL THIS FLEXING IS THE CAUSE OF THE SPINNING RUBBER ON THE SHAFT AND THAT IT`S LIKELY BEEN THIS WAY FOR A WHILE. THE BEARINGS AND RUBBERS WERE REPLACED 370 HOURS AGO AT O/H.  SKIN AT THIS AREA IS ALSO PERMANENTLY DISTORTED LIKE IT HAS BEEN WORKING FOR SOME TIME. PILOT KNEW RIGHT AWAY SOMETHING WAS WRONG FROM THE NOISE, HEARING IT IN THE HOVER FROM INSIDE BUILDING. HE FELT NO VIBRATION. TAIL ROTOR IS BALANCED TO .1-IPS.  FWD HANGAR BRG SPUN ON THE SHAFT DUE TO  MISALIGNMENT, HAD MARKED THEM ALL WITH PAINT. SHAFT AND RUBBERS WERE CLEANED OF HALORIN OIL AFTER INSTALLATION AND COULD NOT BE FORCED TO SLIP BY HAND ROTATIONALLY OR AXIALLY. TAILBOOM INTERIOR LOOKS FINE AS FAR AS WE CAN SEE SO SOMETHING IN THERE APPEARS REALLY TIRED.  HAVE NEVER SEEN A MACHINE DO THIS SO WE CHECKED WITH SUBSTANTIAL LT PEDAL WHICH DEMONSTRATED ABSOLUTELY NO DISTORTION. YOU COULD SEE THE VERTICAL TAIL FIN FLEX ON AS USUAL BUT NOTHING WAS LETTING GO. EXTREMELY CONCERNED WITH THIS PROBLEM AS TAIL BOOMS DO NOT "OIL CAN" AND DISTORT LIKE THIS.
